Library Header Image
LSE Research Online LSE Library Services

Optimal sure portfolio plans

Foldes, Lucien (1991) Optimal sure portfolio plans. Mathematical Finance, 1 (2). pp. 15-55. ISSN 0960-1627

Full text not available from this repository.
Identification Number: 10.1111/j.1467-9965.1991.tb00008.x


This paper is a sequel to the author's "Certainty Equivalence in the Continuous-Time Portfolio-cum-Saving Model" in Applied Stochastic Analysis (eds. M. H. A. Davis and R. J. Elliot), where a model of optimal accumulation of capital and portfolio choice over an infinite horizon in continuous time was considered in which the vector process representing returns to investment is a general semimartingale with independent increments and the welfare functional has the discounted constant relative risk aversion (CRRA) form. A problem of optimal choice of a sure (i.e., nonrandom portfolio plan can be defined in such a way that solutions of this problem correspond to solutions of optimal choice of a portfolio-cum-saving plan, provided that the distant future is sufficiently discounted. This has been proved in the earlier paper, and is in part proved again here by different methods. Using the canonical representation of a PII-semimartingale, a formula of Lévy-Khinchin type is derived for the bilateral Laplace transform of the compound interest process generated by a sure portfolio plan. With its aid. the existence of an optimal sure portfolio plan is proved under suitable conditions, and various causes of nonexistence are identified. Programming conditions characterizing an optimal sure portfolio plan are also obtained.

Item Type: Article
Official URL:
Additional Information: © 1991 Blackwell
Divisions: Financial Markets Group
Subjects: H Social Sciences > HG Finance
H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
Date Deposited: 28 May 2008 15:41
Last Modified: 15 May 2024 23:32

Actions (login required)

View Item View Item